Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 48, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at May 7, 2014, 7:07 PM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 7, 2014, 7:07 PM CDT (00:07 UTC)
- Expired
- May 7, 2014, 10:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
604 WHUS73 KMKX 080007 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 707 PM CDT WED MAY 7 2014 ...GUSTY ONSHORE WINDS AND HIGH WAVES UNTIL MID EVENING... .LOW PRESSURE GATHERING STRENGTH IN THE CENTRAL PLAINS WILL CONTINUE TO BRING A TIGHT PRESSURE GRADIENT ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN INTO EARLY THIS EVENING. THIS WILL CONTINUE TO BRING EASTERLY WIND GUSTS UP TO 25 KNOTS. THIS WILL CONTINUE TO CAUSE WAVES OF 3 TO 6 FEET. WINDS AND WAVES WILL WEAKEN TONIGHT. LMZ643>646-080300- /O.EXP.KMKX.SC.Y.0047.000000T0000Z-140508T0000Z/ /O.NEW.KMKX.SC.Y.0048.140508T0007Z-140508T0300Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 707 PM CDT WED MAY 7 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: EAST 15 TO 25 KNOTS...WINDS WEAKENING TONIGHT. * WAVES: 3 TO 6 FEET. WAVES SUBSIDING TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HENTZ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at May 7, 3:36 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 7, 3:36 PM CDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 336 PM CDT WED MAY 7 2014 .TONIGHT AND THURSDAY..FORECAST CONFIDENCE IS MEDIUM. AREA OF SHOWERS AND THUNDERSTORMS WERE OCCURRING OVER NORTHERN ILLINOIS...WITH A 500 MB VORTICITY MAXIMUM AND 850 MB FOCUSED WARM AIR ADVECTION. THIS ACTIVITY IS NOT BEING HANDLED WELL BY MESOSCALE MODELS. IT MAY AFFECT THE FAR SOUTHERN OR FAR SOUTHEASTERN COUNTIES LATE THIS AFTERNOON. ADDED LOW POPS IN THIS AREA. STRENGTHENING CAP SHOULD SUPPRESS MOST OF THIS ACTIVITY...BUT CONFIDENCE IS MEDIUM ON THIS OCCURRING. TONIGHT SHOULD BE A QUIET NIGHT...AS STRENGTHENING CAP LIMITS ANY CONVECTIVE DEVELOPMENT WITH PASSING SURFACE WARM FRONT. ELEVATED CONVECTION SHOULD REMAIN NORTH OF THE AREA...WHERE ANY SEVERE HAIL WOULD LIKELY OCCUR. THE WARM FRONT SHIFTS NORTHWARD THROUGH THE AREA...ALLOWING WINDS TO WEAKEN SOMEWHAT BEFORE SHIFTING SOUTHWARD LATER TONIGHT. HIGHER DEW POINTS MOVING INTO THE AREA...WITH THE WEAKER WINDS...MAY LEAD TO PATCHY FOG FORMATION. LEFT OUT OF FORECAST FOR NOW...BUT MAY BE NEEDED IN FORECAST IF WINDS WEAKEN MORE THAN EXPECTED. FAIR AMOUNT OF UNCERTAINTY WITH CONVECTIVE TRENDS FOR THURSDAY...AS COLD FRONT REMAINS WELL WEST OF THE AREA. SOUTH WINDS WILL BRING WARM TEMPERATURES INTO THE AREA...REACHING TO AROUND 80 ACROSS MOST OF THE AREA. SHEBOYGAN MAY REMAIN COOL WITH ONSHORE SOUTH WINDS. AREA FORECAST SOUNDINGS SHOWING CAP WEAKENING DURING THE AFTERNOON...MIXING OUT ON NAM AT 21Z THURSDAY AND JUST A LITTLE LEFT ON GFS AT 00Z FRIDAY. WEAKER CAP WEST THAN EAST. CONTINUED TO BRING LIKELY POPS IN THE FAR WEST IN THE LATE MORNING...AND IN THE WEST IN THE AFTERNOON. THESE COULD BE TOO AGGRESSIVE...AS BEST UPWARD VERTICAL MOTION WILL REMAIN WEST OF THE AREA. SEVERE STORMS ARE POSSIBLE GIVEN THE MAGNITUDE OF MEAN LAYER CAPE AND DEEP LAYER SHEAR. BEST SHOT SEEMS TO BE MORE INTO THURSDAY NIGHT. .THURSDAY NIGHT...FORECAST CONFIDENCE IS MEDIUM. STILL LOOKS LIKE A REASONABLE SETUP FOR THE POTENTIAL OF A FEW SEVERE THUNDERSTORMS...ESPECIALLY OVER THE WESTERN 1/2 OF THE FORECAST AREA. SFC BASED CAPES WILL APPROACH 2000J/KG WITH DEEP LAYER BULK SHEAR OF 40 TO 50KTS. 0-1KM SHEAR WILL BE IN THE 20 TO 25KT RANGE. THE NOSE OF THE 850MB JET WILL PUSHING NORTH THROUGH THE AREA AS WELL. THAT NICE BIT OF LOW LEVEL CONVERGENCE SHOULD COMBINE WITH THE ARRIVAL OF MID LEVEL SHORT WAVE TO SUPPORT DEEPER UVV. THE CIPS HISTORICAL ANALOGS SHOWS PLENTY OF SIMILAR EVENTS PRODUCING SEVERE WEATHER...BUT MAINLY OVER THE WESTERN FORECAST AREA...WITH THE CORE OF THE EVENTS JUST NORTHWEST OF THE FORECAST AREA. THAT MAKES SENSE WITH THE SURFACE LOW TRACKING THAT FAR WEST AND NORTH OF THE AREA. IN ADDITION...THE SFC COLD FRONT DOESN/T ENTER OUR WESTERN CWA UNTIL ABOUT 5 AM FRIDAY MORNING. EITHER WAY...HIGH POPS FOR RAIN ARE JUSTIFIED. .FRIDAY...FORECAST CONFIDENCE IS MEDIUM. THE FRONT WILL CONTINUE TO TRACK ACROSS THE AREA DURING THE MORNING...LIKELY EXITING OUT OVER THE LAKE BY EARLY AFTERNOON. WILL KEEP THE CHANCES OF RAIN GOING UNTIL THE FRONT EXITS. SHOULD BE STABLE ENOUGH THAT IT WILL JUST BE RAIN. DRIER AND COOLER AIR ARRIVES DURING THE AFTERNOON. .FRIDAY NIGHT AND SATURDAY...FORECAST CONFIDENCE IS HIGH. NARROW HIGH PRESSURE ARRIVES AND IT STILL LOOKS LIKE A KEEPER OF A DAY ON SATURDAY AS THIS PERIOD LOOKS DRY AND MILD. HIGHS WILL BE IN THE 60S TO AROUND 70. .SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS LOW. THE GFS/ECMWF AND THE WEATHER PREDICTION CENTER ALL SHOW SOME FORM OF A VERY SLOWLY DEVELOPING LOW PRESSURE SYSTEM THAT WILL BRING PLENTY CLOUDS AND WET WEATHER DURING THIS PERIOD. THE UPPER LEVELS FEATURE A DIGGING LARGE SCALE TROF AND AT THE SURFACE AND INVERTED TROF WILL LIKELY DEVELOP FROM THE CENTRAL PLAINS INTO THE GREAT LAKES...ONLY SLOWLY PIVOTING EAST THROUGH THE PERIOD. UNLIKE THE LAST UPPER LOW THAT MOVED THROUGH HERE LAST WEEK...THIS ONE SHOULD BE MILDER WITH ON AND OFF RAIN. DRIER WEATHER SHOULD RETURN BY TUESDAY NIGHT AND WEDNESDAY. && .AVIATION/00Z TAFS/... VFR CONDITIONS ARE EXPECTED INTO MID EVENING...AS MID LEVEL CLOUDS GRADUALLY SCATTER OUT. EAST TO NORTHEAST WINDS WILL LINGER UNTIL AROUND 00Z THURSDAY...AND MAY SEE GUSTS UP TO 20 KNOTS. EAST WINDS WILL WEAKEN THIS EVENING...AND GRADUALLY SHIFT TO THE SOUTH LATER TONIGHT AND EARLY THURSDAY MORNING...AS WARM FRONT MOVES NORTH THROUGH THE AREA. LIGHT WINDS AND HIGHER DEW POINTS WILL LEAD TO SOME FOG FORMATION TONIGHT INTO THURSDAY MORNING...MAINLY IN THE MVFR RANGE. LOWER VISIBILITIES OVER LAKE MICHIGAN MAY TRY TO MOVE ONSHORE TOWARD MILWAUKEE AND KENOSHA...BUT LEFT THESE LOWER VALUES OUT OF TAFS FOR NOW DUE TO UNCERTAINTY. SOUTH SOUTHWEST WINDS ARE EXPECTED BY MID MORNING THURSDAY...LINGERING THROUGH THE DAY. MAY SEE GUSTS TO 20 KNOTS. SCATTERED SHOWERS AND STORMS ARE POSSIBLE AFTER 21Z THURSDAY...THOUGH LEFT VICINITY THUNDER WORDING IN TAFS FOR NOW. MOST OF THE SHOWERS AND STORMS SHOULD HOLD OFF UNTIL THURSDAY NIGHT. && .MARINE... SMALL CRAFT ADVISORY CONTINUES UNTIL 00Z THURSDAY ACROSS THE NEARSHORE WATERS. THERE ARE STILL SOME GUSTS AROUND 22 KNOTS OCCURRING AT THE MARINE OBSERVATION SITES. THESE SHOULD SUBSIDE BY 00Z THURSDAY. ONSHORE WINDS SHOULD KEEP WAVES IN THE 3 TO 5 FOOT RANGE LATE THIS AFTERNOON...SUBSIDING TO 2 TO 4 FEET BY 00Z THURSDAY. MILDER AIRMASS WITH MORE MOISTURE...MOVING OVER COOL WATERS WILL LEAD TO FOG FORMATION BY LATER TONIGHT...LINGERING INTO THURSDAY MORNING. RELATIVELY LIGHT WINDS WILL AID IN FOG DEVELOPMENT. DENSE FOG IS POSSIBLE...THOUGH NOT CONFIDENT TO ISSUE AN ADVISORY AT THIS TIME DUE TO WINDS REMAINING IN THE 5 TO 10 KNOT RANGE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643>646. && TONIGHT/THURSDAY AND AVIATION/MARINE...WOOD THURSDAY NIGHT THROUGH WEDNESDAY...DAVIS
Hazardous weather outlook, May 7, 3:30 PM CDT, 3 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT WED MAY 7 2014 WIZ046-047-051-052-056>060-062>072-081030- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 330 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THURSDAY AND THURSDAY NIGHT. A VERY WARM AND UNSTABLE AIRMASS WILL BE IN PLACE WITH A COLD FRONT APPROACHING FROM THE WEST. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY CONCERNS. THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK AS A SLOW MOVING LOW PRESSURE AREA MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AND THURSDAY NIGHT. LMZ643>646-081030- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 330 PM CDT WED MAY 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT INTO THE EARLY EVENING. FOG IS ALSO EXPECTED TO FORM TONIGHT AS RELATIVELY MILD AND MOIST AIR FLOWS OVER THE COOL WATERS OF LAKE MICHIGAN. DENSE FOG IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AREAS OF DENSE FOG WILL STILL BE POSSIBLE ON THURSDAY. THERE ARE CHANCES OF THUNDERSTORMS ON THURSDAY WITH THUNDERSTORMS LIKELY THURSDAY NIGHT WITH THE PASSAGE OF A COLD FRONT. THUNDERSTORM CHANCES RETURN FOR EARLY NEXT WEEK AS A SLOW MOVING LOW PRESSURE AREA MOVES THROUGH THE REGION. DAVIS WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, May 7, 5:24 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
524 PM CDT WED MAY 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL BROOKFIELD 43.06N 88.12W
05/07/2014 M1.00 INCH WAUKESHA WI PUBLIC
TIME ESTIMATED
&&
SMARQUARDTNearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.